Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 24, NWS Fort Worth, TX

June 1, 2004Tarrant County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 1, 2004, 8:48 PM CDT for Tarrant County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 8:48 PM CDT (01:48 UTC)
Expired
Jun 1, 2004, 9:30 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 5:20 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3817 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
3.0
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WFUS54 KFWD 020148
TORFTW
TXC439-020230-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 930 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  DEVELOPING TORNADO OVER SANSOM PARK...MOVING SOUTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HALTOM CITY...WATAUGA...NORTH RICHLAND HILLS AROUND 855 PM CDT
  RICHLAND HILLS...HURST AROUND 900 PM CDT
  PANTEGO...ARLINGTON...DALWORTHINGTON GARDENS AROUND 910 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE BLUE MOUND...FORT WORTH...
  LAKE WORTH...RIVER OAKS AND SAGINAW

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3256 9710 3260 9716 3279 9747 3293 9737
          3286 9723 3279 9703 3256 9703

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:10 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 1, 3:10 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT TUE JUN 1 2004

.DISCUSSION...
NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST.
TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE
WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP
IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE
AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT
FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD
MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE
WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE
EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST
OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN
CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE
PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE
WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS
SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF
THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS
THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED
VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE
OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL
LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH
ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT
THAT TIME.
&&

.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX   69  88  70  85 /  30   0  50  30
WACO, TX               71  92  73  88 /  30   0  20  20
PARIS, TX              68  85  70  82 /  50  30  50  40
DENTON, TX             69  87  70  83 /  30   0  50  40
MCKINNEY, TX           69  87  70  83 /  30   0  50  40
DALLAS, TX             70  89  70  85 /  30   0  50  30
TERRELL, TX            70  89  71  84 /  30   0  50  30
CORSICANA, TX          71  90  73  86 /  30   0  20  20
TEMPLE, TX             71  93  74  89 /  30   0  20  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT TUE JUN 01 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT TUE JUN 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A
BOWIE...HILLSBORO...TO TEMPLE LINE.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS.

THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL
BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF
NORTH TEXAS.  THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH.  VERTICAL
WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE
CAPABLE OF PRODUCING A FEW TORNADOES.

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH
TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER
LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND
INSTABILITY.  SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS
TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW
LYING AREAS WILL ALSO PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK
UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND
AN UNSTABLE ATMOSPHERE.

SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE
LINE BEFORE 8 PM.  SPOTTER ACTIVATION IS POSSIBLE ACROSS THE
REMAINDER OF NORTH TEXAS AFTER 7 PM.

In the hours before

Local storm report, Jun 1, 8:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0804 PM     HAIL            10 W SPRINGTOWN          32.97N  97.85W
06/01/2004  1.75 INCH       PARKER              TX   TRAINED SPOTTER

            GOLFBALL HAIL IN POOLVILLE
Local storm report, Jun 1, 8:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0809 PM     HAIL            5 SE SPRINGTOWN          32.92N  97.62W
06/01/2004  2.75 INCH       PARKER              TX   TRAINED SPOTTER

            BASEBALL SIZE HAIL BETWEEN SPRINGTOWN AND PEASTER
Local storm report, Jun 1, 8:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0812 PM     HAIL            3 S SPRINGTOWN           32.93N  97.68W
06/01/2004  1.75 INCH       PARKER              TX   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL 3 SOUTH OF SPRINGTOWN
Local storm report, Jun 1, 8:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0815 PM     HAIL            GRAFORD                  32.94N  98.25W
06/01/2004  1.75 INCH       PALO PINTO          TX   TRAINED SPOTTER

            GOLFBALL HAIL IN GRAFORD
Local storm report, Jun 1, 8:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0826 PM     HAIL            SALESVILLE               32.91N  98.09W
06/01/2004  1.75 INCH       PALO PINTO          TX   TRAINED SPOTTER

            GOLFBALL HAIL IN SALESVILLE
Local storm report, Jun 1, 8:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
831 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG    2 E WEATHERFORD          32.76N  97.74W
06/01/2004                  PARKER              TX   TRAINED SPOTTER

            BUILDING DAMAGE EAST OF WEATHERFORD ON HIGHWAY 180

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:08 PM CDTSevere Thunderstorm WarningFWDDenton37 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningFWDYoung45 min
Jun 1, 7:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Jun 1, 7:40 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 1, 7:53 PM CDTSevere Thunderstorm WarningFWDTarrant, Wise67 min
Jun 1, 7:59 PM CDTSevere Thunderstorm WarningFWDJack61 min
Jun 1, 8:06 PM CDTSevere Thunderstorm WarningFWDPalo Pinto54 min
Jun 1, 8:15 PM CDTSevere Thunderstorm WarningFWDYoung60 min
Jun 1, 8:29 PM CDTSevere Thunderstorm WarningFWDDenton46 min
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningFWDParker69 min
Jun 1, 8:39 PM CDTFlash Flood WarningFWDParker, Tarrant2 hr
Jun 1, 8:40 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson80 min
Jun 1, 9:00 PM CDTSevere Thunderstorm WarningFWDYoung45 min
Jun 1, 9:00 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Jun 1, 9:03 PM CDTFlash Flood WarningFWDDallas117 min
Jun 1, 9:17 PM CDTSevere Thunderstorm WarningFWDHunt58 min
Jun 1, 9:25 PM CDTSevere Thunderstorm WarningFWDHood35 min
Jun 1, 9:29 PM CDTSevere Thunderstorm WarningFWDTarrant31 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall62 min
Jun 1, 9:46 PM CDTSevere Thunderstorm WarningFWDHill59 min
Jun 1, 9:59 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson61 min
Jun 1, 10:03 PM CDTSevere Thunderstorm WarningFWDNavarro57 min
Jun 1, 10:13 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt62 min
Jun 1, 10:30 PM CDTSevere Thunderstorm WarningFWDHenderson60 min
Jun 1, 10:31 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone59 min
Jun 1, 10:52 PM CDTSevere Thunderstorm WarningFWDAnderson53 min
Jun 1, 10:58 PM CDTSevere Thunderstorm WarningFWDNavarro32 min
Jun 2, 5:37 PM CDTSevere Thunderstorm WarningFWDLamar53 min
Jun 2, 6:00 PM CDTSevere Thunderstorm WarningFWDCooke, Fannin, Grayson, Montague90 min
Jun 2, 6:12 PM CDTSevere Thunderstorm WarningFWDDelta63 min
Jun 2, 6:22 PM CDTSevere Thunderstorm WarningFWDLamar38 min
Jun 2, 6:53 PM CDTSevere Thunderstorm WarningFWDHopkins97 min
Jun 2, 6:59 PM CDTSevere Thunderstorm WarningFWDLamar46 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.